MAUDE Adverse Event Report: INTEGRA LIFESCIENCES MANSFIELD CHPV RT ANG RESERVOIR UNITIZED

INTEGRA LIFESCIENCES MANSFIELD CHPV RT ANG RESERVOIR UNITIZED
Catalog Number 823148
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Codes Headache (1880); Vomiting (2144)
Type of Reportable Event Serious Injury
Event or Problem Description
A facility reported an 8-year-old female patient who experienced shunt occlusion, vomiting, headache during the use of hakim valve (id unknown) for unknown indication.Not reported: patient medical history, concurrent condition, family history, past medication, concomitant and co-suspect medications.On an unknown date, the patient underwent implantation of a codman hakim programmable valve at the age of 40 days via unknown route.On an unknown date, patient experienced shunt block and shunt failure and was removed on (b)(6) 2024, with external ventricular drainage (evd) insertion.She was doing good with complaint of vomiting, headache.The magnetic resonance imaging (mri) showed shunt failure and she had endoscopic third ventriculostomy (etv) but failed indicating shunt dependency.Later she underwent ¿pgm¿ shunt which was failed.At present she is on evn planning for revision of ¿pgm¿ shunt surgery.The outcome of the event was unknown and medical intervention is required.The action taken with hakim valve was unknown.This case was assessed as serious due to other medically important condition and hospitalization.This case was verified by a physician.The causality for the reported events is considered as not assessable due to limited therapy details of the suspect drug, onset date and outcome of the reported events, co-suspects, concomitant medication and relevant medical history.As per the company safety information, the reported events shunt occlusion, shunt malfunction, vomiting and headache are labeled.
 
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Updated fields: d9, g3, g6, h2, h3, h6, h11.The hakim valve was not returned for evaluation after three good faith attempts (gfes) were made.Lot number information has not been provided; therefore, an evaluation of the device could not be performed, and device history record (dhr) could not be reviewed.The root cause(s) of the reported issue could not be determined, however, a possible root cause for the issue reported by the customer could be due to biological debris and protein build up interfering with the device.If additional relevant information becomes available in the future, this complaint will be reopened, and the respective evaluation performed.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.
 
Additional Manufacturer Narrative
Device history record (dhr) update - review of the history device records was not possible as the lot number is unknown.Product id updated: 823148: udi - (b)(4).
 
Event or Problem Description
N/a.

Brand Name
CHPV RT ANG RESERVOIR UNITIZED
Common Device Name
CHPV
Manufacturer (Section D)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
11 cabot boulevard
mansfield MA 02048
Manufacturer (Section G)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
mansfield MA 02048
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key19838974
Report Number3013886523-2024-00213
Device Sequence Number6768758
Product Code JXG
UDI-Device Identifier10381780519225
UDI-Public10381780519225
Combination Product (Y/N)N
PMA/510(K) Number
NI
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number823148
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/01/2024
Supplement Date Received by Manufacturer09/05/2024
03/04/2025
Initial Report FDA Received Date07/26/2024
Supplement Report FDA Received Date09/20/2024
03/21/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age8 YR
Patient SexFemale